# SDR 96ZZZX856

- Difficulty date: February 6, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4333C
- Make and model: Piper PA-28-161
- Aircraft serial: 288416039
- Engine: Lyc O320D3G
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Pitted
- Location: Engine
- Part time: 1,679 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100-HOUR ENGINE INSPECTION FOR AIRCRAFT ANNUAL INSPECTION, LYC SB 505A WAS C/W AND THE CRANKSHAFT FOUND PITTED IN THE AREA NOTED IN SB 505A.  ENGINE WAS REMOVED AND REPLACED WITH A LYC FACTORY OVERHAULED.  AFTER REMOVAL OF THE CRANKSHAFT PLUG, THE INTERIOR OF THE CRANKSHAFT WAS FOUND COMPLETELY PLUGGED WITH SLUDGE (1.25 POUNDS).  GENERAL CONDITION AND RECORDS INDICATE A WELL MAINTAINED AIRCRAFT WITH MULTI-VISCOSITY OIL CHANGES AS REQUIRED.
